Aa
A
A
Close
Avatar universal
Eyelid problem
Basically a doctor told me I had some sort of eczema on my eyelid and I was to use some hydrocortonise cream. Of course being silly I decided to use it and soon noticed my eyelid started to change... I stopped using the cream and went back to the doctor to which he then told me to just moisturise and it just by fine. My eyelid still wasn't okay though.... He then said it was a fungal infection and now my eye is perfectly fine with the whole red patches thing, HOWEVER my eyelid still isn't the same. It seems that the skin has lost it's elasticity and seems tight. To add to the list it seems that the natural eyelid I have (upper eyelid) has now gained another fold/crease and it doesn't naturally cover my eye so much. If you look closely at your lids you'll see that they drop, however after my upper eyelid doesn't drop down anymore, and it seems to have caved in and lost all the fat and skin... What has happened to my eyelid? My eyelid overflap has basically gone, so now it's just an eyelid that seems so freaking tight and like i've lost skin. It actually looks like my eyelid has got higher, as the natural fat that gives you an eyelid seems to have dissapeared and is never tight, not elastic and left a shallow dent where the upper eyelid now doesn't go no where near my eyelashes where it is meant to fold near.
Cancel
8 Answers
Page 1 of 1
Avatar universal
Steroid induced atrophy possibly (hydrocortisone though most mild can cause this).Continue to  moisturise.ok?
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I hope not. I've seen places that say it's reversible and others that say it's not... I'm very scared if i'll look like this forever.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
The eyelids, scrotal area and in infants the absorbtion of steroid on external application is very high and thus the atrophy component here. Thankfully hydrocortisone is comparitively weak and thus there is some recovery but then after sometime.
The other alternative diagnosis is dry skin associated with eczema.
Hope it would settle soon.Best wishes.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Well I used the hydrocortonise for about two-three weeks and it was 1% strength. I then used an anti-fungal cream afterwards (not sure if it has skin thinning affects) called Daktarin and some Chloramphenicol eye ointment for two weeks. I no longer put anything on my eyelids except a totally organic thick eczema and dry skin moisturiser, as my eyelid feels very tight.
How long do you reckon I will start to see results of my skin thickening?
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
The other two will not cause atrophy. In a few weeks you will get changes to the better. ok?
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Hmmm. I hope so. It's not nice to wake up everyday knowing that people can see that one of your eyelids looks like it's drooping, when in fact it's actually skin thinning and there isn't any fat on my eyelid...
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I went to a doc with the same problem and she recommended .5 % cortisone and said to use only for a few days as they warned it thins the skin of the eyelid. I would go to another doctor for a 2nd opinion as I was told 1% was too strong to use. If it makes you feel any better though, it did work for me, for a while then now, the darned condition is back again...I am thinking it has to do with using a new shampoo. It's itchy as hell and it is so hard no to scratch it and now they are bleeding....Gosh I hope you get this resolved. Are you pleased with the results of the eye you used cortisone on as it might be interesting to ask if you could apply to your other eye and attempt to get same results? I am being serious...not making a joke about this. Worth asking about.....?
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Whatever happened with your treatment??  How are you now and what was the solution?
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Dermatology Answerers
1340994 tn?1374197577
Blank
Raleigh, NC
209987 tn?1451939065
Blank
AB
4851940 tn?1385441629
Blank
United Kingdom